Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 17, 2016, 11:42 PM CDT for 7 counties in Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 11:42 PM CDT (04:42 UTC)
- Expired
- Mar 18, 2016, 12:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Gulf County, FL, Jackson County, FL, Liberty County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 12:10 AM CDT | TSTM WND DMG | 1 Wnw Macedonia, FL | A TREE WAS BLOWN DOWN ONTO NE LEE FARM ROAD AND BLOCKED THE ROAD. REPORTED ON THE NETTLE RIDGE FIRE DEPARTMENT FACEBOOK PAGE |
| Mar 18, 12:22 AM CDT | TSTM WND DMG | 4 Ese Sweetwater, FL | TREE DOWN ON HIGHWAY 12 NORTH OF BRISTOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
653
WUUS52 KTAE 180442
SVRTAE
FLC005-013-039-045-063-077-133-180530-
/O.NEW.KTAE.SV.W.0069.160318T0442Z-160318T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 AM EDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
NORTH CENTRAL GULF COUNTY IN THE PANHANDLE OF FLORIDA...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 130 AM EDT/1230 AM CDT/
* AT 1242 AM EDT/1142 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF MARIANNA TO NEAR LYNN
HAVEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...BLOUNTSTOWN...QUINCY...GREENSBORO...STONEMILL CREEK...
ORANGE...WEWAHITCHKA...BRISTOL...ALTHA...SCOTTS FERRY...MOOSE POND...
GAINER SPRING...WHITE POND...RED OAK...CHASON...ROCK BLUFF...NETTLE
RIDGE...BLOUNTSTOWN AIRPORT...CAMP FLOWERS AND RED HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3067 8531 3055 8449 3006 8511 3023 8569
3025 8568 3025 8562 3033 8557 3032 8552
3033 8556 3036 8555 3029 8560 3027 8565
3029 8565 3024 8571 3030 8576 3029 8578
TIME...MOT...LOC 0442Z 284DEG 38KT 3061 8528 3031 8566
HAIL...1.00IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
427
WWUS52 KTAE 180509
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 AM EDT FRI MAR 18 2016
FLC133-180518-
/O.CAN.KTAE.SV.W.0069.000000T0000Z-160318T0530Z/
WASHINGTON FL-
109 AM EDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3055 8449 3006 8511 3021 8558 3065 8516
TIME...MOT...LOC 0508Z 284DEG 38KT 3054 8497 3024 8535
$$
FLC005-013-039-045-063-077-180530-
/O.CON.KTAE.SV.W.0069.000000T0000Z-160318T0530Z/
LIBERTY FL-BAY FL-GADSDEN FL-GULF FL-CALHOUN FL-JACKSON FL-
109 AM EDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
EDT/1230 AM CDT/ FOR NORTHERN LIBERTY...EAST CENTRAL BAY...
SOUTHWESTERN GADSDEN...NORTH CENTRAL GULF...CALHOUN AND SOUTHEASTERN
JACKSON COUNTIES...
AT 108 AM EDT/1208 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF BLOUNTSTOWN TO 12 MILES
NORTHWEST OF STONEMILL CREEK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...QUINCY...GREENSBORO...STONEMILL CREEK...ORANGE...
WEWAHITCHKA...BRISTOL...ALTHA...SCOTTS FERRY...WHITE POND...RED OAK...
CHASON...ROCK BLUFF...NETTLE RIDGE...BLOUNTSTOWN AIRPORT...RED HILL...
SYCAMORE...JUNIPER...SELMAN AND CLIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3055 8449 3006 8511 3021 8558 3065 8516
TIME...MOT...LOC 0508Z 284DEG 38KT 3054 8497 3024 8535
HAIL...1.00IN
WIND...60MPH
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 8:54 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 17, 8:54 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 954 PM EDT THU MAR 17 2016 .Near Term [Through Tonight]... An MCS moving through southern Alabama this evening will move through the Tri-State region over the remainder of the night. The severe thunderstorm threat has mostly diminished as instability as dropped off quite a bit. Some strong straight line winds may still be possible though across the Florida Panhandle and adjacent coastal waters as the line approaches over the next few hours. Elsewhere moderate to heavy rain will transition to light to moderate through the night. && .Prev Discussion [814 PM EDT]... .Short Term [Friday Through Saturday Night]... Stalled frontal boundary will remain draped across the area through Saturday. Latest model runs place the front further north keeping moist southerly flow and low level convergence across a majority of the CWA through this event. Coupled that with a few minor disturbances moving across the southeast CONUS and atop the frontal boundary means a wet short term for our area. PWATs of 1.3+ inches will give us good rainfall amounts and no wonder the latest model guidance and WPC guidance continues the upward trend. Broadbrush 2-4 inch rainfall amounts are now expected with locally higher amounts. Instability and shear progs over the past 24 hours have increased as well so expect more thunderstorms through Saturday. SPC has a marginal risk for severe thunderstorms across our far western counties so will need to keep an eye out for isolated severe storms through Friday. Late Saturday and Saturday night another frontal system enters the mix which will help push most of the rain eastward by the start of the long term period. A cooler and drier airmass is expected behind the next front being ushered in by high pressure sliding into the southern Plains. .Long Term [Sunday Through Thursday]... Cooler and quiet conditions are on tap to begin the long term with clearing skies Sunday leading to good radiational cooling Sunday night and below normal temperatures through Tuesday. Overnight lows Sunday and Monday nights will fall into the upper 30s with highs Monday in the lower to middle 60s. As the high pressure shifts to the east coast Tuesday, a return to southeast flow is expected with a slow warmup. Temperatures will return to above normal Wednesday and Thursday. The next system to impact the region will be late Thursday as a strong storm system enters the southern United States. .Aviation... [Through 00Z Saturday]... Rain showers will continue to diminish tonight for most of the region. Patchy fog will develop before sunrise. Expect IFR/LIFR conditions at most locations in the early morning hours. Rain showers will develop once again by late morning. Scattered thunderstorms are likely in the afternoon hours. .Marine... Showers and thunderstorms will be abundant over the next 48 hours as a stationary front will remain near the northern Gulf Coast with moist onshore flow continuing. A few minor disturbances will move across the southeast United States which will aid in precipitation coverage. Another front will move through Saturday night which will finally kick precipitation eastward. Strong north winds are expected Saturday night through Sunday night behind the frontal passage with advisory level conditions possible. Conditions improve Monday and Tuesday as high pressure settles in across the area. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Latest model guidance continues to show a wide swath of 2-4 inch rainfall amounts through Saturday night across the area with the heaviest amounts across the I10 corridor as a stalled front will remain through the first half of the weekend. Having the rainfall spread out over several days will help mitigate flash flooding concerns, but these totals are expected to cause some rises along our area rivers, some of which may return to action stage or to flood stage. The lower Choctawhatchee and Apalachicola basins are currently the fullest and most likely to be impacted. && .Preliminary Point Temps/PoPs... Tallahassee 64 79 63 78 53 / 70 70 70 70 50 Panama City 66 76 65 72 53 / 70 70 70 70 50 Dothan 60 75 61 73 47 / 70 80 70 70 30 Albany 58 74 59 73 48 / 70 70 70 70 40 Valdosta 63 75 61 77 54 / 60 70 70 70 50 Cross City 65 79 63 78 59 / 60 50 60 60 50 Apalachicola 66 74 66 74 55 / 70 60 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...HARRIGAN SHORT TERM...SCHOLL LONG TERM...SCHOLL AVIATION...MCDERMOTT MARINE...SCHOLL FIRE WEATHER...HARRIGAN HYDROLOGY...MOORE/SCHOLL
In the hours before
Local storm report, Mar 17, 10:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL FREEPORT 30.50N 86.14W
03/17/2016 E0.88 INCH WALTON FL LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN THE FREEPORT AREA BY A
DEPUTY
&&
DVDLocal storm report, Mar 17, 11:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 AM EDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM TSTM WND GST 1 SW EUCHEEANNA 30.63N 86.06W
03/17/2016 M60 MPH WALTON FL TRAINED SPOTTER
SPOTTER MEASURED 60 MPH GUST AND ALSO LARGE OAK TREE DOWN
ON RED HILL ROAD
&&
DVDLocal storm report, Mar 17, 11:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1234 AM EDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 3 NNE ROCK HILL 30.63N 86.09W
03/17/2016 WALTON FL LAW ENFORCEMENT
TREE DOWN ON SHERWOOD ROAD
&&
DVDLocal storm report, Mar 17, 11:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1237 AM EDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM TSTM WND DMG 4 SW BONIFAY 30.74N 85.73W
03/18/2016 WASHINGTON FL 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF BETHEL ROAD AND KING ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:25 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 50 min |
| Mar 17, 10:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Mar 17, 11:08 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 37 min |
| Mar 18, 12:26 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.